Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Zombie on Neuroleptics- I'm just not here Cam W.

Posted by Paul W on May 25, 2001, at 16:37:31

In reply to Re: Zombie on Neuroleptics- I'm just not here judy1, posted by Cam W. on May 25, 2001, at 11:29:39

> Judy - Antipsychotics can decrease the amount of rumination in suicidal thoughts. They are NOT a chemical lobotomy. They do NOT cause permanent brain damage. Typical antipsychotics are NOT supposed to "turn one into a zombie"; this is an indication of either start-up side effects or an indication that the dose is too high. Please do not scare people with misinformation unless you can back up your claims with facts. There IS a risk (4%/yr) of contracting tardive dyskinesia, but the risk is small at such a low dose. - Cam
>
> > Oh Jesus (sorry to offend out there) but this upsets me terribly. To put a patient in an AP that is NOT experiencing psychotic symptoms amounts to malpractice to me. Of course you are feeling like a zombie, that's what APs do- it's like a chemical lobotomy. Been there too. The atypicals aren't as bad and apparently some people have had success here augmenting their AD's with zyprexa, etc. You need to get off this stuff- go get a second opinion (sometimes you have to taper, but not always) Please, before you have permanent brain damage- I've seen it first hand and it's not pretty. Write back and let me know how it goes, I care- judy

Judy and Cam
Thanks for your responding, albeit from different ends of the spectrum.

Cam, irrespective of your views on Judy's post, the numbness began to hit a couple of weeks into taking only 2mg of fluanxol daily.

This blunted feeling was literally depressing me in every way. I simply had no feelings for anything.
With an emegency telephone call to my long suffering doc, I explained my feelings and asked whether I could try paxil again (as this has been successful before). He answered in the negative and suggested I up the dose to 3mg. I've tried this for 3 days and just feel worse to the point of total disassociation.

As you may gather , I'm speaking in the past tense as possibly the reverse placebo effect has occurred, as I have not taken any (fluanxol) today and already feel more connected.

As my second post explains, I have decided to take paxil again.As a depressive social phobic I just feel it's more suited to me.
However, after four weeks on fluanxol, I'm not sure whether this abrupt cessation and start up of a totally different drug is wise and would appreciate your views. It's a move born out of desperation and my last throw of the dice if you will.
Would augmenting the two be an option. I would rather not, but am willing to try anything to escape this hell.

Is it safe to give Paxil another blast? After eight months maybe my depression has weakened slightly. Maybe the fluanxol has done its job. I'm just a little (very) apprehensive of the negative paxil experience at the beginning of this phase.

I didn't even know what a neuroleptic was until I read this board, so please excuse my ignorance. However, I gather that it's use in tackling depression and anxiety should be short term in any event?

I have some diazepam on board for the start up jitters if required

Am I doing this all wrong? Opinions sought only with much gratitude.

Paul


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Paul W thread:64133
URL: http://www.dr-bob.org/babble/20010522/msgs/64247.html